Hail, Montague
- When
- June 25, 2:29 PM CST
- Where
- Montague County, Nocona
- Measured
- 0.75 in hail
- Reported by
- Law Enforcement
- Coordinates
- 33.780, -97.730
Isolated thunderstorms developed in northwest flow aloft. A few reports of large hail were received.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS FWD wrote it up.
Isolated thunderstorms developed in northwest flow aloft. A few reports of large hail were received.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 25, 2:08 PM CST, 21 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FORT WORTH TX 308 PM CDT WED JUN 25 2008 .DISCUSSION... NORTH TEXAS REMAINS IN A TYPICAL SUMMERTIME PATTERN WITH SUBTROPICAL HIGH PRESSURE IN CONTROL AND THE MAIN STORM TRACK WELL TO THE NORTH. CURRENTLY WE ARE LOCATED IN A WEAKNESS IN THE UPPER LEVEL RIDGING...WITH ONE HIGH PRESSURE CENTER LOCATED OVER NORTHERN MEXICO AND ANOTHER OVER FLORIDA. THIS KEEPS TEXAS IN THE PATH OF SHORTWAVE ENERGY MOVING CLOCKWISE AROUND THE NORTHERN MEXICO RIDGE. MCV WHICH HAS BEEN PRODUCING RETURNS OVER THE WESTERN COUNTIES TODAY IS SLOWLY MOVING EAST AND BEING SHEARED OUT AS IT DOES SO. A FEW STORMS HAVE ERUPTED PARTIALLY DUE TO DIFFERENTIAL HEATING ALONG THE COMPLEXS NORTHERN EDGE...FROM NEAR JACKSBORO TO NOCONA. OTHERWISE THE MOST LIKELY SPOT FOR CONVECTION THIS AFTERNOON AND EVENING WILL BE IN THE SOUTHEASTERN ZONES WHERE A HEALTHY CU FIELD HAS DEVELOPED. HOWEVER...GIVEN THE RELATIVELY HIGH DEWPOINTS AND EASTWARD MOVING MVC...CANNOT RULE OUT STORMS ANYWHERE THIS AFTERNOON AND WILL CARRY CHANCE POPS OVER THE NW AND SE WITH SLIGHT CHANCE POPS ELSEWHERE THROUGH 00Z. LOW CHANCES FOR SCATTERED CONVECTION ARE IN PLACE AGAIN TOMORROW FRIDAY AFTERNOONS...MAINLY ACROSS THE SOUTHEAST WHERE MOISTURE QUALITY IS HIGHEST. BY SATURDAY THE UPPER LEVEL PATTERN SHIFTS AS A STRONG SHORTWAVE MOVES FROM CANADA INTO THE MIDWEST. THE RESULT WILL BE A RELATIVELY DEEP TROUGH OVER THE EASTERN HALF OF THE CONUS. THE ASSOCIATED FRONTAL BOUNDARY WILL STALL IN THE VICINITY OF THE RED RIVER...AIDING IN SEVERAL ROUNDS OF THUNDERSTORMS THROUGH TUESDAY. IT CURRENTLY LOOKS AS IF AREAS NORTH OF I-20 STAND THE BEST CHANCE OF RECEIVING RAIN WITH THIS EVENT. SH/13 && .CLIMATE... HEAVY DEW RESULTED IN ERRONEOUS PRECIPITATION AT WACO REGIONAL AIRPORT ON JUNE 10. THERE WAS NO RAINFALL THAT DAY. THE CORRECTED JUNE PRECIPITATION TOTAL FOR WACO IS 0.07 INCHES. THE TOTAL FOR THE CALENDAR YEAR IS 16.82 INCHES. WEBPAGES HAVE BEEN AMENDED...AND ALL FUTURE DAILY CLIMATE REPORTS (CLIACT) WILL REFLECT THIS ADJUSTMENT. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 76 97 77 95 77 / 10 10 5 5 10 WACO, TX 77 97 75 97 76 / 10 10 10 10 10 PARIS, TX 72 93 72 94 74 / 20 30 10 10 10 DENTON, TX 74 96 77 96 77 / 20 10 5 5 10 MCKINNEY, TX 73 96 76 94 76 / 20 10 5 5 10 DALLAS, TX 78 96 79 96 78 / 10 10 5 5 10 TERRELL, TX 75 94 74 95 74 / 20 20 10 10 10 CORSICANA, TX 74 94 74 93 74 / 20 20 10 10 10 TEMPLE, TX 75 93 74 94 74 / 20 10 10 10 10 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. &&
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 316 PM CDT WED JUN 25 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 316 PM CDT WED JUN 25 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WIDELY SCATTERED THUNDERSTORMS...A FEW WILL REACH STRONG TO SEVERE LIMITED THROUGH SUNSET STRONG WITH GUSTY DOWNBURST WINDS...HEAVY DOWNPOURS...AND CLOUD-TO-GROUND LIGHTNING. SMALL HAIL WILL BE POSSIBLE AS WELL...AS A WEAK UPPER LEVEL DISTURBANCE DRIFTS ACROSS WEST-CENTRAL TEXAS. STORMS WILL BE MOST NUMEROUS ACROSS FAR WESTERN AND SOUTHEAST SECTIONS OF NORTH TEXAS DURING THIS TIME. ISOLATED THUNDERSTORMS WILL REMAIN POSSIBLE NEAR THE RED RIVER AND OVER FAR EASTERN NORTH TEXAS THE REMAINDER OF THE OVERNIGHT. SEVERE WEATHER IS NOT ANTICIPATED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. WIDELY SCATTERED THUNDERSTORMS ARE POSSIBLE ACROSS FAR EASTERN PARTS OF NORTH TEXAS THURSDAY AND THURSDAY EVENING. WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED OVER SOUTHEAST PARTS OF NORTH TEXAS BOTH FRIDAY AND SATURDAY...MAINLY IN THE AFTERNOON AND EARLY EVENING HOURS. A SLIGHT CHANCE OF THUNDERSTORMS WILL LINGER ACROSS NAMELY THE EASTERN HALF OF NORTH TEXAS SUNDAY AND MONDAY. NO ORGANIZED SEVERE WEATHER IS EXPECTED DURING THE EXTENDED PERIOD. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE NEEDED THROUGH SUNSET FOR ISOLATED...STRONG STORMS CONTAINING DOWNBURSTS WITH VERY GUSTY WINDS. 05/
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
208 PM CDT WED JUN 25 2008
TXZ091-251945-
MONTAGUE TX-
208 PM CDT WED JUN 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHERN MONTAGUE COUNTY
AT 208 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES NORTHWEST OF NOCONA...MOVING NORTHEAST AT
14 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE VALLEY VIEW.
VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.
SOME SMALL HAIL MAY ALSO OCCUR WITH THIS STORM.
LAT...LON 3397 9760 3391 9758 3391 9749 3372 9780
3384 9790 3389 9780 3399 9767
TIME...MOT...LOC 1908Z 225DEG 12KT 3384 9776
82/JLDSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
241 PM CDT WED JUN 25 2008
TXZ091-252015-
MONTAGUE TX-
241 PM CDT WED JUN 25 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
MONTAGUE COUNTY
AT 241 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 3 MILES NORTHWEST OF BOWIE...MOVING NORTHEAST AT
6 MPH. ADDITIONAL STRONG STORMS ARE ALSO LOCATED WEST OF NOCONA AND
NORTH OF SPANISH FORT.
CITIES IN THE PATH OF THESE STORMS INCLUDE BOWIE...NOCONA AND
STONEBURG.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
LAT...LON 3397 9760 3390 9757 3390 9749 3344 9782
3344 9798 3374 9798 3388 9782 3389 9780
3393 9776 3400 9767
TIME...MOT...LOC 1941Z 203DEG 5KT 3359 9787
82/JLDThe Altus AFB radar (KFDR), 132 km away, was scanning. The volume nearest the first event began at 20:26 UTC.
3 hail, 1 thunderstorm wind, 1 flash flood. Local standard time, as filed.
A large tree and power lines were blown down across Highway 377.
Penny to nickel-size hail was reported at the intersection of Highway 377 and Hightower Road.
About one foot of water was over the intersection of Western Center Boulevard and Beach Street.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2008Every state in 2008This day in weather historyWarnings in Texas, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 107215, 107221, 107218, 107217, 107220.